Hail, Anderson
- When
- July 5, 5:27 PM CST
- Where
- Anderson County, 0.69 mi S of Neches
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.860, -95.500
Dime sized hail was reported on Highway 155 between Frankston and Palestine.
Summertime isolated afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. A few storms in Anderson County produced small hail and caused wind damage.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Summertime isolated afternoon and evening thunderstorms developed under the influence of an upper level ridge as convective temperatures around 100 degrees were reached. A few storms in Anderson County produced small hail and caused wind damage.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 5, 5:09 PM CST, 18 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 609 PM CDT TUE JUL 5 2011 .AVIATION... THE AVIATION FORECAST REMAINS UNCHANGED WITH WINDS BELOW 10 KTS...FEW TO SCATTERED CUMULUS AND HIGH CLOUDS...AND A VERY SMALL CHANCE FOR THUNDERSTORMS THE NEXT 24 TO 30 HOURS. THE WINDS WILL CONTINUE TO VARY FROM A SOUTHEAST DIRECTION IN THE AFTERNOON AND EVENING HOURS TO A SOUTHWEST DIRECTION IN THE OVERNIGHT AND MORNING HOURS. WIND SPEEDS WILL REMAIN AOB 10 KTS FOR THE MOST PART. MID AND HIGH LEVEL CLOUDS FROM THUNDERSTORMS AROUND THE REGION MAY MOVE OVER THE AIRPORTS THIS EVENING AND AGAIN TOMORROW...OTHERWISE EXPECT CUMULUS CLOUDS BETWEEN 050-080. THERE CONTINUES TO BE A LESS THAN 20 PERCENT CHANCE OF A THUNDERSTORM AFFECTING THE AIRPORTS AND THEREFORE THE TAF DOES NOT MENTION THUNDER. HOWEVER...IF A THUNDERSTORM DEVELOPS NEAR OR AT AN AIRPORT IT WILL PRODUCE LIGHTNING AND POSSIBLY STRONG OUTFLOW WINDS. OUTFLOW BOUNDARIES FROM THUNDERSTORMS IN THE AREA MAY ALSO RESULT IN BRIEF WIND SHIFTS THAT SHOULD NOT HAVE A SIGNIFICANT IMPACT ON AIRPORT OPERATIONS. 82/JLD && .PREV DISCUSSION... /ISSUED 253 PM CDT TUE JUL 5 2011/ VIS SATELLITE SHOWS ENHANCED CUMULUS FIELD OUT AHEAD OF THIS MORNINGS CONVECTIVE DEBRIS...GENERALLY FROM BOWIE TO STEPHENVILLE...WACO AND PALESTINE. HAVE PLACED 20 POPS ALONG THIS LINE FOR THE REMAINDER OF THE AFTERNOON AND EARLY EVENING. ELSEWHERE...WILL CARRY 10 POPS INTO THE EVENING HOURS. HAVE ADDED 10 POPS TO THE NORTHEAST FOR LATE TONIGHT DUE TO THE POTENTIAL OF EASTERN OKLAHOMA OR WESTERN ARKANSAS ACTIVITY SLIDING INTO THE NORTHEAST COUNTIES BEFORE DAYBREAK. ALTHOUGH OUR ATMOSPHERE WILL REMAIN UNSTABLE AND UNCAPPED THROUGH THURSDAY...THERE WILL BE FEW SURFACE BOUNDARIES OR OTHER FEATURES TO FOCUS ON FOR CONVECTIVE DEVELOPMENT. WEAK OUTFLOW BOUNDARIES DRIFTING INTO THE CWA MAY BE ALL THAT/S AVAILABLE FOR AFTERNOON CONVERGENCE WEDNESDAY AND THURSDAY. FOR THIS REASON...WE/LL GENERALLY FOCUS ON AREAS EAST OF I-35/45 WHERE PVA IS AVAILABLE AND UPPER DIVERGENCE EXISTS. DIV-Q AND Q-VECTORS WERE OF LITTLE HELP IN THIS MATTER. ALSO...WILL CARRY 10 POPS JUST WEST AND NORTHWEST OF THE METROPLEX ON THURSDAY. GOING INTO AND THROUGH THE WEEKEND...WE/VE BEEN WATCHING THE NORTH-CENTRAL GULF TUTT OVER THE PAST FEW DAYS AND LOOK FORWARD TO IT RETROGRADING TOWARD TEXAS BY THIS WEEKEND. CURRENT EXPECTATION IS FOR IT TO REACH THE TEXAS COAST SATURDAY...AND THEN MOVE ACROSS THE HILL COUNTRY AND INTO WEST BY SUNDAY NIGHT. THERE IS THE POTENTIAL OF SEA BREEZE CONVECTION FORMING AND MOVING NORTHWEST INTO THE SOUTHEASTERN CWA BOTH SATURDAY AND SUNDAY. ALSO...THE DEEPENED SOUTHEASTERLY FLOW WILL BRING SOME INCREASE IN LOW LEVEL MOISTURE. AREA TEMPERATURES WILL CHANGE LITTLE UNTIL THE TUTT ARRIVES AND MOVES TO OUR WEST. HAVE ADJUSTED TEMPS DOWN A FEW DEGREES FIRST OF NEXT WEEK DUE TO THIS PROCESS AND SLIGHTLY LOWER HEIGHTS ALOFT AS THE DOMINANT UPPER HIGH TO OUR WEST SHIFTS TO OUR EAST. 75 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 80 101 79 100 78 / 10 5 5 10 10 WACO, TX 77 101 77 103 76 / 20 5 5 5 10 PARIS, TX 75 99 75 98 75 / 10 10 10 20 20 DENTON, TX 77 101 75 100 75 / 10 5 5 10 10 MCKINNEY, TX 76 99 75 98 74 / 10 5 5 10 20 DALLAS, TX 81 101 80 100 78 / 10 5 5 10 20 TERRELL, TX 76 99 75 100 75 / 10 10 10 10 20 CORSICANA, TX 76 99 76 101 75 / 20 10 10 10 20 TEMPLE, TX 75 98 74 101 73 / 10 5 5 5 10 MINERAL WELLS, TX 76 103 75 104 75 / 20 5 5 5 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 82/58
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 315 PM CDT TUE JUL 5 2011 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061130- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 315 PM CDT TUE JUL 5 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THIS AFTERNOON AND EVENING. LIGHTNING AND DAMAGING DOWNBURST WINDS ARE THE PRIMARY HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ACROSS NORTH TEXAS THROUGH THE UPCOMING WEEKEND. LIGHTNING WILL BE THE MAIN HAZARD...BUT A FEW STORMS MAY PRODUCE DAMAGING DOWNBURST WINDS. .SPOTTER INFORMATION STATEMENT... ISOLATED SPOTTER ACTIVATION MAY BE REQUIRED FOR STRONGER STORMS THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
615 PM CDT TUE JUL 5 2011
TXZ148-052345-
ANDERSON TX-
615 PM CDT TUE JUL 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR...
ANDERSON COUNTY
AT 615 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 12 MILES NORTHEAST OF PALESTINE...MOVING
SOUTHWEST AT 5 MPH.
PALESTINE IS IN THE PATH OF THIS STORM.
VERY HEAVY RAIN AND WIND GUSTS IN EXCESS OF 50 MPH ARE LIKELY.
LAT...LON 3160 9527 3150 9573 3155 9576 3156 9572
3163 9572 3165 9575 3160 9577 3169 9578
3169 9587 3175 9587 3179 9599 3187 9597
3188 9603 3191 9600 3195 9603 3195 9606
3200 9605 3209 9543 3185 9544 3161 9526
TIME...MOT...LOC 2315Z 023DEG 6KT 3189 9553
25The Shreveport radar (KSHV), 169 km away, was scanning. The volume nearest the first event began at 23:24 UTC.
3 thunderstorm wind, 2 hail. Local standard time, as filed.
Dime sized hail was reported on Highway 155 between Frankston and Palestine.
Part of the roof of a manufactured home in Pert was removed. Another part of the roof was partially lifted off the home.
Trees were blown down on FM 315 approximately 10 miles north of Palestine. One of the trees was 15 inches in diameter.
Nickel sized hail fell 8 miles west-northwest of Palestine.
Large pine trees were knocked down approximately 2-3 miles south of Tennessee Colony on FM 645. Some trees fell across FM 645.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327253, 327257, 327259, 327262, 327266.